Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 12, 2016Hall County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 12, 2016, 1:09 PM EDT for Hall County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 1:09 PM EDT (17:09 UTC)
Expired
Jun 12, 2016, 1:45 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County Hall County, GA

The radar

The Atlanta radar (KFFC), 131 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
979 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS82 KFFC 121709
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
109 PM EDT SUN JUN 12 2016
 
GAZ014-015-023-121745-
DAWSON GA-LUMPKIN GA-HALL GA-
109 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAWSON...SOUTHEASTERN
LUMPKIN AND NORTHWESTERN HALL COUNTIES UNTIL 145 PM EDT...

AT 109 PM EDT...A STRONG THUNDERSTORM WAS NEAR DAHLONEGA...MOVING
SOUTHEAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW 
           LYING AREAS AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...DAHLONEGA...CLERMONT...AURARIA AND MURRAYVILLE. 

LAT...LON 3448 8374 3427 8390 3432 8395 3433 8395
      3444 8405 3450 8401
TIME...MOT...LOC 1709Z 294DEG 17KT 3446 8401 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 11:28 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 12, 11:28 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1128 AM EDT SUN JUN 12 2016

.UPDATE...
Only some very minor tweaks to the ongoing forecast, mainly for
sky cover. Hi-res models still so mostly isolated convective
activity across the CWFA this afternoon into the evening. Sct
activity is most likely along the GA/AL border.

Thunderstorms that develop this afternoon/evening will have the
potential to produce locally heavy rainfall and gusty winds.
Occasional lightning strikes will also be possible. Strong
thunderstorms are likely, but an isold severe thunderstorm is not
out of the question.

&&

.PREV DISCUSSION... /Issued 745 AM EDT SUN JUN 12 2016/

PREV DISCUSSION... /issued 417 AM EDT SUN JUN 12 2016/

SHORT TERM /Today through Monday/...
Latest surface analysis shows high pressure continues to maintain
its influence over the local area...especially the southern tier
as it extends from north Florida through SW GA. Despite this...due
to this also being the location of the deepest moisture...this is
where we saw best development of storms last evening. In
fact...along our western tier...we continue to see isolated
development as temperatures continue around 80.

For today...if anything...deep layer moisture actually increases
across the area with precipitable water in excess of 1.75 inches
by this afternoon across the SW zones. In addition...will see
CAPE values increase to in excess of 2200 J/KG which should be
more than enough to get low end scattered activity going. Went
slightly above guidance based coverage of Sunday. With drier air
in place at the mid levels...could again see isolated activity
produce damaging wind gusts.

Will see a backdoor front move through the area for Monday which
will drop precipitable water values to 1.25 in for the Atlanta
metro and points NE. However...SW of these locations...deep layer
moisture will remain. In addition...the NAM12 indicates some
robust CAPE in excess of 3000 J/KG with the added focus of the
actual front. Will keep some enhanced pops with a sharp gradient
for the SW zones.

Deese

LONG TERM /Monday Night through Saturday/...
The extended forecast starts off with the weak backdoor frontal
boundary situated across central portions of GA Monday night. This
boundary begins to move back east as a warm front Tues morning as
The upper ridging breaks down and upper trough moves east across
the MS river valley. With moist southerly flow setting up bringing
abundant low level moisture northward...precip chances begin to
increase Tuesday through the end of the work week. By Friday
night/Saturday...a longwave trough begins to dig along the east
coast...helping to usher in a pattern change. This change should
lead to near normal temps as a cooler/drier airmass moves in from
the eastern Great Lake states.

01

AVIATION...
12Z UPDATE...
Continued VFR conditions anticipated for the TAF sites for this
cycle. A little more moisture to work with will result in perhaps
a slight uptick in thunderstorm coverage this afternoon. Still
kept CSG as the only one with a Prob30 and may need to up to TEMPO
with 12Z issuance. Otherwise...will include VCSH for now for
remaining sites.

//ATL CONFIDENCE...12Z UPDATE...
Medium on TSRA potential.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          96  72  96  72 /  20  10  10  10
Atlanta         93  74  95  75 /  30  20  10  20
Blairsville     89  66  90  66 /  20  10  10  20
Cartersville    93  69  95  71 /  30  20  10  20
Columbus        94  75  95  76 /  40  20  30  20
Gainesville     92  72  93  72 /  20  10  10  20
Macon           96  73  97  74 /  30  20  10  10
Rome            94  70  96  71 /  30  20  10  20
Peachtree City  93  70  96  71 /  30  20  10  20
Vidalia         95  75  95  74 /  30  30  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 12, 7:10 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 AM EDT SUN JUN 12 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
710 AM EDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...MOST LIKELY ACROSS WESTERN AND CENTRAL PORTIONS
OF THE FORECAST AREA.

WEATHER HAZARDS EXPECTED...
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...
FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 12, 10:43 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 AM EDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     4 SSW CUSSETA           32.25N  84.80W
06/11/2016                   CHATTAHOOCHEE      GA   EMERGENCY MNGR

            5 TRESS WERE BLOWN DOWN ON RIVER BEND ROAD

&&

EVENT NUMBER FFC1600327

BDL
Local storm report, Jun 12, 10:54 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1054 AM EDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     RIVERLAND TERRACE       32.42N  84.96W
06/11/2016                   MUSCOGEE           GA   911 CALL CENTER

            1 TREE FELL ON A HOUSE ON HAWTHRONE DRIVE

&&

EVENT NUMBER FFC1600328

BDL
Local storm report, Jun 12, 10:58 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1058 AM EDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     LIGHTNING        RIVERLAND TERRACE       32.42N  84.96W
06/11/2016                   MUSCOGEE           GA   911 CALL CENTER

            1 TREE STARTED ON FIRE FROM LIGHTNING ON HAWTHORNE
            DRIVE

&&

EVENT NUMBER FFC1600329

BDL
Special weather statement, Jun 12, 12:44 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EDT SUN JUN 12 2016

GAZ014-015-121715-
DAWSON GA-LUMPKIN GA-
1244 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR DAWSON AND SOUTHWESTERN LUMPKIN
COUNTIES UNTIL 115 PM EDT...

AT 1244 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES NORTH OF
DAWSONVILLE...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAWSONVILLE...AURARIA...AMICALOLA FALLS STATE PARK...MCKEE...LEN
FOOTE HIKE INN...JUNO AND NIMBLEWILL.

LAT...LON 3447 8398 3440 8424 3457 8427 3457 8426
      3460 8426 3460 8422 3461 8421 3462 8419
      3461 8419 3462 8418 3463 8412
TIME...MOT...LOC 1644Z 336DEG 8KT 3458 8419
Special weather statement, Jun 12, 1:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
109 PM EDT SUN JUN 12 2016

GAZ014-015-023-121745-
DAWSON GA-LUMPKIN GA-HALL GA-
109 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAWSON...SOUTHEASTERN
LUMPKIN AND NORTHWESTERN HALL COUNTIES UNTIL 145 PM EDT...

AT 109 PM EDT...A STRONG THUNDERSTORM WAS NEAR DAHLONEGA...MOVING
SOUTHEAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AREAS AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...DAHLONEGA...CLERMONT...AURARIA AND MURRAYVILLE.

LAT...LON 3448 8374 3427 8390 3432 8395 3433 8395
      3444 8405 3450 8401
TIME...MOT...LOC 1709Z 294DEG 17KT 3446 8401

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:44 PM EDTSpecial Weather StatementFFCDawson31 min
Jun 12, 1:11 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin49 min
Jun 12, 1:21 PM EDTSpecial Weather StatementFFCGordon24 min
Jun 12, 1:43 PM EDTSpecial Weather StatementFFCBartow32 min
Jun 12, 2:02 PM EDTSpecial Weather StatementFFCMadison28 min
Jun 12, 2:23 PM EDTSpecial Weather StatementFFCBartow22 min
Jun 12, 2:27 PM EDTSpecial Weather StatementFFCOglethorpe48 min
Jun 12, 2:42 PM EDTSpecial Weather StatementFFCClarke, Jackson48 min
Jun 12, 2:47 PM EDTSpecial Weather StatementFFCBartow43 min
Jun 12, 2:53 PM EDTSpecial Weather StatementFFCGwinnett37 min
Jun 12, 3:11 PM EDTSpecial Weather StatementFFCClarke49 min
Jun 12, 3:15 PM EDTSpecial Weather StatementFFCCobb45 min
Jun 12, 3:19 PM EDTSpecial Weather StatementFFCFloyd41 min
Jun 12, 3:28 PM EDTSpecial Weather StatementFFCGwinnett47 min
Jun 12, 3:32 PM EDTSevere Thunderstorm WarningFFCFloyd43 min
Jun 12, 3:52 PM EDTSpecial Weather StatementFFCHancock38 min
Jun 12, 3:57 PM EDTSpecial Weather StatementFFCFulton48 min
Jun 12, 4:06 PM EDTSpecial Weather StatementFFCPolk39 min
Jun 12, 4:13 PM EDTSpecial Weather StatementFFCGreene47 min
Jun 12, 4:23 PM EDTSpecial Weather StatementFFCBaldwin37 min
Jun 12, 4:33 PM EDTSpecial Weather StatementFFCFloyd42 min
Jun 12, 5:35 PM EDTSpecial Weather StatementFFCHancock40 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.